Got Botox a day after getting a dermaplaning treatment, did I damage my skin?

I have 2 concerns. I had dermaplane treatment with waxing of my eyebrows and a day later had botox. The area where the botox was injected began to sting horribly for 48 hours but is subsiding slowly. My skin from the dermaplane is very sticky feeling, flaky and itchy. Did I do damage and was it okay to get botox so quickly after that treatment?

Doctor Answers 8

Botox

Thank you for your question.

Receiving botox injections after dermaplaning and/or waxing should not interfere with your botox. An alcohol swab was most likely used prior to injections which could have caused minor stinging after waxing/dermaplaning. To be sure what is best for you, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.

I hope this helps.


Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Botox and Dermaplaning

Botox is a fabulous injection and I often combines with chemical peels or microdermabrasion.  As long as pressure wasn't placed on the areas that you had Botox you should be just fine.  

Botox

Thank you for your question.  You should have waited for you skin to heal (about two weeks) before getting Botox injections.

All the best,

Botox/Dermaplaning

Dear zio1999:
     Thank you for your question. Botox and dermaplaning work completely differently so there is no adverse effect of one on the other. The stinging is because of the superficial skin removed by the dermaplaning and then having an injection,  but the muscle is what is affected by Botox or any neuromodulator. Hope this helps and good luck!

Botox after Dermaplaning

I often do botox after dermaplaning/laser/microneedling etc on the same day, there is no reason you cant.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Botox and dermaplaning

Thanks for your question. Done together, they should not be a problem at all. Botox works in the muscular layer underneath your skin, whereas the derma planing works on the very superficial layers of the skin. You should be good to go. Just moisturize really well to protect your skin and help it heal.

Robert S. Schmidt, MD
College Station Facial Plastic Surgeon
5.0 out of 5 stars 7 reviews

Botox and dermaplaning

They work completely differently so there is no adverse effect of one on the other. The stinging is because of the superficial skin removed and then had an injection but the muscle is what is affected by Botox

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Botox and dermaplaning

You didn't do any damage and things will subside. I'm sure your skin was wiped with alcohol pads before the botox treatment and after the treatment we tend to blot and sometimes wipe the area if there is any bleeding. That could be irritating after the dermaplaning and waxing. I suspect that is why you're reacting. Maybe you also use a retinoid? All of those things add up to irritation but it will resolve and hopefully you can enjoy the results.

Roberta Lucas, MD
White River Junction Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.